Log in
AF Association
16,785 members19,913 posts

Slippery Slope- 3rd Ablation update

I feel like I am sliding down a slippery slope- having had three ablations in 18 months I have not been able to walk like I used to - yeah I teach exercise classes but it’s getting harder - I am in the blanking period or it takes three to six months to feel like normal and I back to an ablation

Update on third ablation- going in for third cardio version Thursday-following my three month follow up appointment. only stays in NSR two weeks

My heart rate is not high like some posts - 150bpm- but I can’t tolerate 100bpm. Trying to go to sleep is this thump thump in my ear. Fast acting Metoprolol helps some - but when taking with Amiodarone my legs feel like jelly

Just can’t imagine what med or action my EP will do next - will find out Thursday

Sorry for rambling

On a good note- I traveled to Cuba with family in February- was my first trip flying since AFIB- was in AFIB in Cuba - even in heat I survived- took no monitor just used my fingers for pulse and took metoprolol every night - had one close call with burn due to Amiodarone

Thanks for listening- oh yes I do Pilates, deep breathing - what more can I do?

15 Replies
oldestnewest

You may wish to see a chiropractor. Sometimes they can make a difference.

Reply

It has for you? I have went to Chiropractors for years - not as of late- my Yoga and Pilates seems to help my sciatica and neck problems

Reply

Magnesium (“Calm” is the brand). I have had three ablations in eighteen months. Not in Afib. March 4 had the ablation. Five days later back in Afib. Started taking magnesium and twenty four days later dipped back into NSR. Still in NSR. When I feel ectopics, I take deep breaths.

Reply

Thank you - I do take some magnesium in Young Living Supplements- but since I went to Cuba haven’t. Read stories of others who got diareaha - not sure of a brand name- so thank you for the name brand

Reply

Sorry you’ve had such a hard time. I also ended up with three ablations and five cardioversions in the last 18 months. I was referred to Dr. Burkhardt at St. Davids in Austin for my last one since I was considered a complicated case. Some areas in the heart are difficult to reach. He’s one of the few EP’s that are able to ablate these spots. My last ablation (in November, 2018) so far is successful, only one episode of afíb during the blanking period. I am having a lot of eptopics though, but am trying magnesium for that. I’m not on any other meds except Eliquis. There’s a video of Dr. Burkhardt on YouTube.

Reply

You have to try varying amounts of magnesium to control the diarrhea. I have settled on a teaspoon of "Calm" every day. More than that, not only do I have loose bowels, but swollen ankles. The magnesium really helped. Don't miss a day.

Reply

Do you go to a Chiropractor?

Reply

Physical Therapist and occasionally to a Chiropractor when all else fails.

Reply

How much Magnesium? - my supplement called Mineral Essence has 350 mg per serving and two servings per day is suggested

Reply

"Calm" suggests two teaspoons a day - 325 mg per serving but for me that is too much. I find one teaspoon in the morning lasts the whole day and keeps my heart quiet.

Reply

Thank you

Reply

My EP asked what's the point of you having an ablation if you can't walk.

Reply

And your answer? I stopped the metoprolol and my legs quit hurting or the magnesium helped since I took it two days in a row

Reply

Hi, I guess by now you will have had your cardioversion, how are you?

My advice to you now would be to eat only natural plant based foods, avoid anything that has artificial additives or sweeteners, also cut out alcohol and caffeine which can stimulate the heart. Try your best to wear none restrictive clothing, do absolutely nothing strenuous for a few weeks and let your heart muscles gain strength beating in their normal rhythm and the abnormal AF ones weaken. I'm afraid if you take exercise classes too soon, then you'll be highly likely to go back into AF.

A few years ago after having a cardioversion about 4-6 weeks after my third ablation, the very next day I walked up a steep hill and my heart immediately went back into AF. That was my lesson learnt re exercising too soon, but it's a hard lesson.

It's interesting what you say about your Metoprolol being the cause of your leg pain and I can quite believe it. I'm afraid I'm extremely anti taking any pills unless it's absolutely necessary. I do take two a day, Warfarin to prevent blood clots and Levothyroxine to counterbalance the damage Amiodarone did in making my thyroid under-active. If my heart stays in rhythm, as it is now then I'll be reviewing the necessity for them. To my mind pills cure one thing, but can cause other health problems.

How long have you being taking Amiodarone and have you had your thyroid function tested recently?

Jean

Reply

Hi I didn’t have a cardio version because EP felt I would go back in to nsr. He said Amiodarone apparently wasn’t effective and since that is the strongest anti rhythmic drug there is no other drug to give me. Glad to be off Amiodarone- on three months last year after second ablation and now another three months . Had Thyroid levels checked last year.

It is my same flutter bothering me. Getting really sleepy explain in another post

Reply

You may also like...